Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    abilify
    avatar
    nomoreabilify posted:
    I recently stopped taking Abilify cold! I have been taking it for almost 2 years. I am tired of feeling like a giant zombie. OH the weight the I have gained. Anyway... I am on my 2nd week of not taking it, the first week was the worst! My face was numb, especially my mouth and nose. Dizzy spells, brain zaps, muscle weakness. Now, on my second week, I am experiencing joint pain... Has anyone else felt this. Mostly in my knees and my feet. I am extremely tired! NOT enough to return to Abilify my no means! I have lost 9 pounds in 8 days!!! I would appreciate any feedback!
    Reply
     
    avatar
    totalyfedup responded:
    Hi nomore, I am guessing that Abilify is an anti depressant. I am going to get right to the point. Did you discuss this with your doctor? Going off any meds cold turkey is not something you should do, if you don't want to take it any more you should be getting off of it gradually, these are withdrawl symptoms you are having. I suggest that you go to see your doctor, if you don't want to take this particular med or if you feel you don't need to take any more, you doctor is the one who should make that decission.
    Sorry if you feel I was a little blunt.
    Let us know how you are doing.

    tfu
    need support
     
    avatar
    deasertrose responded:
    As many pills that I take I would love to go cold turkey but it would propably kill me so I don't. You should not go off them like that. You can have some real bad side effects.That's probably what is happening to you now. Go see your pdoc now.
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi- I agree with the two folks scolding you for going cold turkey
    Next, abilify is not really known for those withdrawal symptoms but it is possible as it does manipulate serotonin some...
    Do you take other meds and quit them too? for example zoloft, paxil, effexorXR, cymbalta, pristiq are the most likely drugs to cause the side effects (withdrawal) you have....


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.